Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 14, NWS Boise, ID

October 5, 20116 counties in Idaho

NWS Boise, ID issued this wind advisory at Oct 5, 2011, 3:18 PM MDT for 6 counties in Idaho. It took effect at Oct 6, 2011, 11:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 3:18 PM MDT (21:18 UTC)
In effect from
Oct 6, 2011, 11:00 AM MDT
Expired
Oct 6, 2011, 5:51 PM MDT
In force
7 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WWUS75 KBOI 052118
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
318 PM MDT WED OCT 5 2011

...VERY WINDY IN THE WESTERN MAGIC VALLEY THURSDAY...

.THE STORM SYSTEM RESPONSIBLE FOR COPIOUS RAIN AND HIGH MOUNTAIN
SNOW ACCUMULATIONS THROUGH TONIGHT WILL BEGIN TO EXIT THE REGION
ON THURSDAY DUE TO STRENGTHENING NORTH TO WEST FLOW IN THE LOWER
LAYERS OF THE ATMOSPHERE. 

IDZ016-061230-
/O.NEW.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/
WESTERN MAGIC VALLEY-
318 PM MDT WED OCT 5 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
THE WESTERN MAGIC VALLEY.

* WINDS...INCREASING TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY
  ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS THE
  PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
206 
WWUS75 KBOI 060947
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
347 AM MDT THU OCT 6 2011

...VERY WINDY IN THE SNAKE VALLEY AND SOUTHERN TWIN FALLS COUNTY
   TODAY...

.THE STORM SYSTEM RESPONSIBLE FOR COPIOUS RAIN AND HIGH MOUNTAIN
SNOW ACCUMULATIONS YESTERDAY AND THIS MORNING WILL BEGIN TO EXIT
THE REGION LATER TODAY. PRESSURE GRADIENT WILL TIGHTEN AND SURFACE
WINDS INCREASE ACROSS THE AREA AS HIGH PRESSURE BEGINS TO BUILD
IN BEHIND THE DEPARTING STORM.

IDZ014-030-062300-
/O.EXA.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/
UPPER TREASURE VALLEY-SOUTHERN TWIN FALLS COUNTY-
347 AM MDT THU OCT 6 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING EAST OF MOUNTAIN HOME AND OVER SOUTHERN TWIN FALLS
COUNTY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING.

* WINDS...INCREASING TO 20 TO 35 MPH WITH GUSTS OVER 40 MPH.

* TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY
  ON NORTH SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 93 TO THE
  NEVADA LINE AND I-84 FROM MOUNTAIN HOME TO TWIN FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-062300-
/O.CON.KBOI.WI.Y.0014.111006T1700Z-111007T0200Z/
WESTERN MAGIC VALLEY-
347 AM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* WINDS...INCREASING TO 20 TO 35 MPH WITH GUSTS OVER 40 MPH.

* TIMING...IN THE LATE MORNING THEN LASTING INTO EARLY EVENING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY 
  ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS 
  THE PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
736 
WWUS75 KBOI 062121
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
321 PM MDT THU OCT 6 2011

...VERY WINDY IN THE SNAKE VALLEY AND SOUTHERN TWIN FALLS COUNTY 
 TODAY...

.PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE EARLY EVENING.

IDZ014-030-070200-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/
UPPER TREASURE VALLEY-SOUTHERN TWIN FALLS COUNTY-
321 PM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
EAST OF BOISE...

* WINDS...25 GUSTING AROUND 40 MPH.

* TIMING...THROUGH EARLY EVENING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY
  ON NORTH SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 93 TO THE
  NEVADA LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-070200-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/
WESTERN MAGIC VALLEY-
321 PM MDT THU OCT 6 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WINDS...30 MPH WITH GUSTS AROUND 40 MPH.

* TIMING...INTO EARLY EVENING.

* IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES MAINLY 
  ON NORTH SOUTH ORIENTED ROADWAYS AND ACROSS BRIDGES SUCH AS 
  THE PERRINE AND HANSEN BRIDGES ACROSS THE SNAKE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
469 
WWUS75 KBOI 062351
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
551 PM MDT THU OCT 6 2011

IDZ014-016-030-070100-
/O.CAN.KBOI.WI.Y.0014.000000T0000Z-111007T0200Z/
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-
SOUTHERN TWIN FALLS COUNTY-
551 PM MDT THU OCT 6 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY.
WIND SPEEDS ARE EXPECTED TO REMAIN BREEZY THROUGH THE EVENING BUT WILL
REMAIN BELOW ADVISORY CRITERIA.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:58 PM MDT, 20 minutes earlier.

Area forecast discussion, Oct 5, 2:58 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
258 PM MDT WED OCT 5 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY...NEARLY SOLID AXIS OF
PRECIPITATION OVER SW IDAHO TO NE OREGON THIS AFTERNOON WILL PIVOT
INTO AN ARC FROM NE OREGON TO CENTRAL AND SE IDAHO BY AROUND
MIDNIGHT...LEAVING WIDESPREAD 0.3-0.7 INCHES OF RAIN IN ITS WAKE.
BEHIND IT MUCH OF SE OREGON THROUGH THE TREASURE VALLEY/OWYHEE
COUNTY AREAS WILL BE IN AN AREA OF INSTABILITY WITH SHOWERS AND A
FEW LOW TOPPED THUNDERSTORMS LATE THIS AFTERNOON/EVENING AND IN A
LULL OF ISOLATED TO SCATTERED SHOWERS 9PM THROUGH EARLY THURSDAY
MORNING. THE PARENT UPPER LOW HAS MOVED INLAND OVER NORCAL AS OF
230 PM AND ITS COLD CORE ALOFT ALONG WITH WARM SOUTH FLOW OVER
IDAHO IS AIDING INSTABILITY AND PRODUCING INCH/HOUR RAIN RATES.
MOUNTAIN HOME RAW RECEIVED 0.41 INCHES OF RAIN IN THE HOUR ENDING
AT 152 PM AND LIGHTNING WAS DETECTED NEAR NAMPA AS OF245 PM. THE
PARENT LOW WILL MOVE ESE OVER NEVADA TONIGHT AND TOWARDS UTAH
THURSDAY DRAGGING THE AXIS OF PRECIPITATION BACK SOUTHWESTWARD
OVER IDAHO THURSDAY MORNING AND SE OREGON BY AFTERNOON. COLD CORE
WILL BE NEAR ENOUGH TO GIVE A FEW LIGHT SNOW SHOWERS ABOVE 4K FT
TO FAR SE OREGON EARLY THURSDAY MORNING. LOCALLY HEAVY SNOW ABOVE
7K FT IS STILL IN THE FORECAST FOR THE STEENS MOUNTAIN AND SPOTS
IN THE IDAHO FORESTS SUCH AS TRINITY MOUNTAIN/DEADWOOD AND ATLANTA
SUMMITS THURSDAY. SURFACE HIGH PRESSURE WILL BE BUILDING IN FROM
THE NORTHWEST RESULTING IN INCREASING NORTH TO WEST WINDS OVER
OREGON AND IDAHO RESPECTIVELY. DEEP LAYER WINDS TO 12K FT MSL WILL
BE STRONG ENOUGH FOR A LOW END WIND ADVISORY OVER THE MAGIC VALLEY
FROM LATE THURSDAY MORNING INTO THE EVENING...WITH LOCALLY VERY
WINDY CONDITIONS IN THE BENNETT HILLS THROUGH MOUNTAIN HOME AND
MUCH OF TWIN FALLS COUNTY. SOUTHERN TWIN FALLS COUNTY WILL
CONTINUE TO SEE ITS STRONGEST WINDS FROM THE SOUTH THROUGH THIS
EVENING /LOCALLY 30-50 MPH IN THE NARROW N-S ORIENTED CANYONS SUCH
AS NEAR TRAIL GULCH/. DRYING RIDGE WITH LESSENING WINDS WILL PUSH
THROUGH THE AREA THURSDAY NIGHT AND FRIDAY...WITH BOUNDARY LAYER
WINDS PROBABLY STAYING UP ENOUGH TO INHIBIT FOG EVENING FRIDAY
MORNING. TEMPERATURES 20 DEGREES BELOW NORMAL THURSDAY RISE TO
ONLY 10 BELOW NORMAL IN THE MID 40S TO 50S AND LOWER 60S
FRIDAY...BUT THE DRYING AND MODERATING TREND WILL CONTINUE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...PROGRESSIVE PATTERN
IN THE EXTENDED STARTS OFF WITH A WEAK UPPER RIDGE OVER THE
INTERMOUNTAIN NW ON SATURDAY. WILL SEE MORE SUN AND TEMPERATURES
4-8 DEGREES WARMER THAN FRIDAY. A WEAK SHORT WAVE TROUGH IS
FORECAST TO TRACK ALONG THE U.S/CANADIAN BORDER SUNDAY RETURNING
CLOUDS AND INTRODUCING A SLIGHT CHANCE OF PRECIPITATION ACROSS
NORTHERN ZONES. THE NEXT FEATURE APPROACHES THE COAST MONDAY
INCREASING THE CHANCE OF PRECIPITATION FOR LATE MON/TUE. MODEL
SOLUTIONS SIMILAR IN SHOWING A GRADUAL AMPLIFICATION OF THE
PATTERN BY THE MIDDLE OF NEXT WEEK RETURNING A RIDGE TO THE
WESTERN U.S. THIS WILL GRADUALLY SHIFT THE CHANCE OF PRECIPITATION
NORTHWARD THROUGH WEDNESDAY.

&&

.AVIATION...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS ACROSS SW IDAHO
AND SE OREGON THIS EVENING. EAST-CENTRAL OREGON AND SW IDAHO MTNS
REMAIN OBSCURED THROUGH THURSDAY WITH SNOW LEVELS DROPPING TO 5-6K
FEET TONIGHT. WILL SEE CONDITIONS IMPROVE IN THE SNAKE RIVER VALLEY
AND SE OREGON BETWEEN 02Z AND 06Z TONIGHT AS PRECIPITATION INTENSITY
DECREASES AND COVERAGE BECOMES MORE SHOWERY. GUSTY NW WINDS DEVELOP
THURSDAY AFTERNOON WITH SPEEDS TO 35 KTS SURFACE AND ALOFT.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM TO 8 PM MDT THURSDAY IDZ016.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....DG/CB
AVIATION.....DG
Hazardous weather outlook, Oct 5, 5:43 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
543 AM MDT WED OCT 5 2011

IDZ011>016-028>030-033-ORZ061>064-061145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
543 AM MDT WED OCT 5 2011 /443 AM PDT WED OCT 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN TODAY AND TONIGHT WITH SIGNIFICANT SNOWFALL ABOVE
7000 FEET. HIGH TEMPERATURES WILL BE IN THE 50S IN THE VALLEYS
AND IN THE 40S IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONTINUED COOL AND WET ON THURSDAY WITH DECREASING PRECIPITATION.
WARMER AND DRIER LATE ON FRIDAY AND INTO SATURDAY. SLIGHT CHANCE
OF SHOWERS ACROSS BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS
SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH
ESTABLISHED PROCEDURES.

In the hours before

Local storm report, Oct 5, 10:03 AM MDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1003 AM MDT WED OCT 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       5 NNW GLENDALE          44.89N 116.44W
10/05/2011  M1.50 INCH       ADAMS              ID   TRAINED SPOTTER

            TWO DAY TOTAL SO FAR. 0.8INCHES/24HRS TUESDAY AND 0.7
            INCHES SINCE MIDNIGHT. CURRENTLY 46 DEGREES.

&&

VMILLS

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.